On non-monotonicity of linear viscoelastic functions

Dao Long Chen, Ping Feng Yang, Yi Shao Lai, Ee Hua Wong, Tei Chen Chen

Research output: Contribution to journalArticlepeer-review

4 Citations (Scopus)


The monotonicity of the linear viscoelastic functions, namely, the shear creep compliance, the Young's relaxation modulus, the stretch creep compliance, the P-wave relaxation modulus, the Lamé's first function, and the time-dependent Poisson's ratio, were examined analytically and numerically. It was shown that both the Lamé's first function and time-dependent Poisson's ratio can be non-monotonic. Furthermore, in contrast to the reports by other researchers, the values of the time-dependent Poisson's ratio were found to be bounded by the limits between -1 and 0.5 after the physical constraints of the bulk and shear relaxation moduli are taken into account.

Original languageEnglish
Pages (from-to)600-613
Number of pages14
JournalMathematics and Mechanics of Solids
Issue number5
Publication statusPublished - 2015 May 4

All Science Journal Classification (ASJC) codes

  • General Mathematics
  • General Materials Science
  • Mechanics of Materials


Dive into the research topics of 'On non-monotonicity of linear viscoelastic functions'. Together they form a unique fingerprint.

Cite this